MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE

APPLIED MEDICAL RESOURCES A4E05, PYTHON 11MM-40CM; DXE
Model Number A4E05
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Applied medical has just received the event device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: "thrombectomy" another python catheter (lot#1181977) was returned from hospital because the customer suspected the balloon quality defect.We also will return the catheter to applied medical, so please investigate it too." event description: on (b)(6) 2017: during a procedure [procedure: thrombectomy] when medical staff tried to remove thrombus, the balloon was raptured.The medical staff elected to remove the python catheter from the patient's vessel and use competitor's catheter for the surgery.This event didn't affect the patient." type of intervention:"the medical staff elected to remove the python catheter from the patient's vessel and use competitor's catheter for the surgery." patient status: "no health damage was reported for the patient.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Upon visual inspection, engineering observed a slit in the balloon near the proximal winding.There was also fraying on the proximal winding.Based on the condition of the returned unit and the description of the event, it is likely that balloon breakage occurred when the balloon came into contact with a rough surface during use.The instructions for use (ifu) states "balloon degradation and rupture may result from deposits within the vessel, excessive handling, or exposure to adverse environmental conditions".The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.

Brand Name
A4E05, PYTHON 11MM-40CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7366046
Report Number2027111-2018-00121
Device Sequence Number1949607
Product Code DXE
UDI-Device Identifier00607915113445
UDI-Public(01)00607915113445(17)180102(30)01(10)1181977
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/02/2018
Device Model NumberA4E05
Device Catalogue Number100624201
Device Lot Number1181977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1